| Catalog Number |
J386H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: (b)(4).
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, the suture broke during surgery.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/16/2024 h6 component code: g07002 pending evaluation of returned device a device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/23/2024.H6 component code: g07002 no device problem found.H3 investigational summary: the product received for analysis was identified as product code j386h.Visual inspection and metallurgical analysis were performed on the returned product.The samples were separated in the packing and are pictured with components found in the same group.Group c contained a portion of a needle and a complete needle with a bend.The red arrows in the pictures indicate that areas that were examined for this evaluation.The fracture was located at the suture attachment.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fractures were predominantly composed of microvoid coalescence, which is evidence of a ductile overload failure.These were ductile fractures.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Investigational summary: the product was returned to ethicon for evaluation.The returned sample determined that it was received, one dispensed suture with a needle piece still attached and a needle piece that pertain to product code j386h.In order to evaluate the condition of the returned sample, the suture was examined along the strand no anomalies or breakage suture was observed during the evaluation.The product code j386h contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined and the functional test could be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.